MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND; ELASTOMERIC - SAF
Model Number CBI6007
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was reported to be available but has not yet been returned.A review of the device history record is in-progress.All information reasonably known as of 24-oct-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 600 ml, flow rate: 2 x 7 ml/hour (hr), cathplace: abdomen, date/time infusion start time: (b)(6) 2017 13:15, date/time infusion stop time: (b)(6) 2017 21:10.It was reported that the pump delivered quicker than expected.The pump had 600 mls in volume and there was 172 mls discrepancy in a 32-hour period.The rate was set at 2 x 7 mls/hr ( dual pump).Additional information received 10-oct-2017 stated the dual pump device over administered 72 mls over a 32-hour period.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: actual device returned, evaluation in process.The device history record for the reported lot number, 0202720155, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 07-dec-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by (b)(6) represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to (b)(6).Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Additional Manufacturer Narrative
A dual line saf pump was received empty.A baxa repeater pump was used to refill the pump with 600ml of 0.9% saline.The pinch clamp was opened and the pump infused at all selectable rates on both saf¿s.Flow accuracy testing was performed with the saf¿s set to 7ml/hr.After 32.5 hours line #1 yielded a flow rate of 6.07ml/hr and line #2 of 6.15ml/hr, both rate are within specification with a +/-20% tolerance.Pressure pot testing was performed on the selected-a-flow unit flow rates 2ml/hr, 4ml/hr, 8ml/hr and 14ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge.The average bladder pressure used was 7.54psi.The saf flow rate 1.12ml/hr yielded a flow rate for line #1 of 1ml/hr and 1.13ml/hr for line #2, which is within specifications with a +/-20% tolerance.Flow rate 2ml/hr yielded a flow rate for line #1 of 2.05ml/hr and 1.99ml/hr for line #2, which is within specifications with a +/- 20% tolerance.Flow rate 4ml/hr yielded a flow rate of 4.38ml/hr for line #1 and 4.04ml/hr for line #2 which is below specifications with a +/- 20% tolerance.Flow rate 7ml/hr yielded a flow rate of 7.70ml/hr for line #1 and 7.36ml/hr for line #2, which is below specifications with a +/- 20% tolerance.Destructive analysis was performed using a dremel to cut open the bladder.No crystalized medication was found.The investigation summary concluded that a fast flow was not observed.Flow accuracy testing was performed and the pump met specification with a +/-20% tolerance.Pressure pot testing was performed.All the tested rates for each saf met specification with a +/-20% tolerance when using the average bladder pressure.Destructive analysis found no crystalized medication in the bladder.All information reasonably known as of 29-jan-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q PUMP WITH SELECT-A-FLOW AND ONDEMAND
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6974771
Report Number2026095-2017-00183
Device Sequence Number497746
Product Code MEB
UDI-Device Identifier30680651134852
UDI-Public30680651134852
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date12/26/2019
Device Model NumberCBI6007
Device Catalogue Number101348500
Device Lot Number0202720155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer11/20/2017
01/09/2018
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date12/07/2017
02/01/2018
Patient Sequence Number1